Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 20, 2017, 4:33 PM EDT for Palm Beach County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2017, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 20, 2017, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 116 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331 WWUS82 KMFL 202033 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 433 PM EDT THU JUL 20 2017 FLZ068-168-202115- Coastal Palm Beach County FL-Metro Palm Beach County FL- 433 PM EDT THU JUL 20 2017 ...Significant Weather Advisory for 45 to 55 mph winds and small hail for east central Palm Beach County Until 515 PM EDT... * At 433 PM EDT...Doppler radar was tracking a strong thunderstorm over Greenacres, or near Lake Worth. This storm was nearly stationary. * The primary impacts will be small hail and gusty winds of 45 TO 55 mph. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... West Palm Beach, Boynton Beach, Wellington, Lake Worth, Palm Beach, Greenacres, Palm Springs, Lantana, Atlantis, Haverhill, Cloud Lake, Palm Beach International Airport, Gun Club Estates, Royal Palm Estates, Downtown West Palm Beach, Lake Belvedere Estates, Lake Clarke Shores, Hypoluxo, South Palm Beach and Manalapan. LAT...LON 2657 8003 2654 8013 2666 8020 2673 8003 TIME...MOT...LOC 2033Z 252DEG 4KT 2663 8012 $$ JT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:43 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 20, 3:43 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Miami FL 343 PM EDT Thu Jul 20 2017 .DISCUSSION... Scattered showers and thunderstorms that have developed across South Florida during the afternoon hours will diminish as the evening hours progress. A light southerly flow will continue across the region tonight through Friday. The main feature driving this will be the mid level area of low pressure that is located across the eastern seaboard combined with the western edge of a ridge of high pressure at the surface. Deep tropical moisture will continue to remain in place which will allow for scattered showers and thunderstorms to develop during the late morning hours and becoming numerous during the afternoon hours. The highest coverage will continue to be located across interior sections, however, there will still be a chance of showers and thunderstorms across the east coast metro areas as well. As the weekend approaches, the latest computer model guidance shows the mid level low moving into the Gulf of Mexico and it begins to dissipate as well. At the same time, some drier air tries to move into South Florida which will start to decrease the coverage of showers and thunderstorms. The chance of thunderstorms will still remain present over the weekend, but it will return to a more summertime like pattern with showers and thunderstorms developing along the Atlantic and Gulf coast sea breezes during the late morning and then pushing inland during the afternoon. High pressure will remain in place over the western Atlantic during the early portion of next week. This will allow for the east to southeasterly flow to continue across the region. This will also allow for mainly dry conditions during the early morning and overnight hours. Scattered showers and thunderstorms will develop along the Atlantic and Gulf coast sea breezes during the late morning hours and they will push inland during the afternoon hours. Temperatures will remain near normal values throughout the forecast period. && .MARINE... Scattered to numerous showers and thunderstorms will continue to affect the Atlantic and Gulf coastal waters on Friday. Winds will remain at 15 knots or less in a south southeasterly direction through the weekend. This wind flow will shift more towards the east southeast by early next week. Wave heights will be 3 feet or less across the Atlantic and Gulf coastal waters. These winds and seas could be locally higher in and around any thunderstorm that does develop. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 92 77 91 / 30 60 40 50 Fort Lauderdale 79 91 79 90 / 30 60 40 40 Miami 78 92 79 91 / 30 60 30 40 Naples 77 90 78 91 / 20 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...55/CWC MARINE...55/CWC
Hazardous weather outlook, Jul 20, 10:04 AM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1004 AM EDT Thu Jul 20 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210015- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1004 AM EDT Thu Jul 20 2017 ...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH EARLY EVENING... ...LOCALIZED FLOODING POSSIBLE... ...WATERSPOUTS POSSIBLE OVER LOCAL WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will affect most of South Florida and the adjacent waters through early evening. While most of the storms will be concentrated over the Everglades this afternoon, showers and thunderstorms will also affect the metro areas of the Atlantic and Gulf coasts through at least mid-afternoon. The primary threats will be lightning, heavy rainfall, and gusty wind. Waterspouts: Waterspouts are possible over all the local waters today, primarily through the early afternoon hours. Flooding: Locally heavy rainfall may lead to localized flooding in areas of slow moving thunderstorms. The primary impact will be significant ponding of water on roadways. Wind: Gusts of 40 mph or greater are possible with the stronger storms today. Temperatures: Heat index values of 100 to 105 degrees are forecast across South Florida with areas along the west coast reaching heat index values between 105 to 107 this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered to numerous thunderstorms are possible each day, with the greatest coverage shifting this weekend to interior and Gulf Coast in the afternoons and evenings. Frequent lightning, gusty winds, and torrential rainfall will be the primary hazards. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Molleda
In the hours before
Local storm report, Jul 20, 11:48 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1148 AM EDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM WATER SPOUT 1 NE BAL HARBOUR 25.95N 80.11W
07/20/2017 AMZ651 FL SOCIAL MEDIA
A PHOTO OF A WATER SPOUT LOCATED OFFSHORE SUNNY ISLES
BEACH WAS REPORTED BY A MEMBER OF THE PUBLIC VIA
TWITTER.
&&
EVENT NUMBER MFL1700278
KELLYSpecial weather statement, Jul 20, 12:05 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 1205 PM EDT THU JUL 20 2017 FLZ072-074-172-173-201645- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 1205 PM EDT THU JUL 20 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for northeastern Miami-Dade and southeastern Broward Counties Until 1245 PM EDT... * At 1205 PM EDT...The public reported a strong thunderstorm over Pinewood, or near Miami Gardens, moving northeast at 10 mph. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Miami Gardens, Hallandale, North Miami, North Miami Beach, Aventura, Miami Lakes, Cooper City, Hialeah Gardens, Opa-Locka, West Park, Miami Shores, El Portal and Medley. PRECAUTIONARY/PREPAREDNESS ACTIONS... For additional information visit the Miami National Weather Service website at www.weather.gov/miami. For information in Spanish, visit our website at www.weather.gov/miami/espanol. && LAT...LON 2582 8018 2587 8035 2611 8023 2596 8014 TIME...MOT...LOC 1605Z 214DEG 11KT 2589 8022 MOLLEDA
Special weather statement, Jul 20, 3:22 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 322 PM EDT THU JUL 20 2017 FLZ067-068-202015- Inland Palm Beach County FL-Metro Palm Beach County FL- 322 PM EDT THU JUL 20 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for northeastern Palm Beach County Until 415 PM EDT... * At 322 PM EDT...Doppler radar was tracking a strong thunderstorm near Lion Country Safari Park, or 7 miles southwest of Wellington, moving northeast at 10 mph. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... West Palm Beach, Wellington, Greenacres, Royal Palm Beach, Palm Springs, Royal Palm Estates, Lake Belvedere Estates, Golden Lakes, Loxahatchee Groves, Lion Country Safari Park, The Acreage, Loxahatchee Nwr and Florida Gardens. LAT...LON 2650 8033 2662 8048 2684 8031 2665 8009 TIME...MOT...LOC 1922Z 224DEG 7KT 2662 8035 JT
Special weather statement, Jul 20, 3:43 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
343 PM EDT THU JUL 20 2017
FLZ067-068-202030-
Inland Palm Beach County FL-Metro Palm Beach County FL-
343 PM EDT THU JUL 20 2017
...Significant Weather Advisory for 45 to 55 mph winds for
northeastern Palm Beach County Until 430 PM EDT...
* At 343 PM EDT...Doppler radar was tracking a strong thunderstorm
near North County Airport, or 12 miles west of Palm Beach Gardens.
This storm was nearly stationary.
* The primary impacts will be gusty winds of 45 TO 55 mph. These
winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
* LOCATIONS IMPACTED INCLUDE...
Palm Beach Gardens, North County Airport, Caloosa and Jupiter
Farms.
LAT...LON 2685 8037 2692 8039 2696 8031 2696 8021
2683 8014
TIME...MOT...LOC 1943Z 243DEG 4KT 2687 8031
JTSpecial weather statement, Jul 20, 4:26 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 426 PM EDT THU JUL 20 2017 FLZ071-072-172-202115- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL- 426 PM EDT THU JUL 20 2017 ...Significant Weather Advisory for 45 to 55 mph winds and small hail for east central Broward County Until 515 PM EDT... * At 425 PM EDT...Doppler radar was tracking a strong thunderstorm over Plantation. This storm was nearly stationary. * The primary impacts will be small hail and gusty winds of 45 TO 55 mph. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Tamarac, Margate, Lauderhill, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Cooper City, Wilton Manors, Broadview-Pompano Park, St. George, Pine Island Ridge, Village Park and Franklin Park. LAT...LON 2606 8028 2620 8036 2626 8020 2614 8014 TIME...MOT...LOC 2025Z 252DEG 4KT 2614 8026 JT
Special weather statement, Jul 20, 4:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 433 PM EDT THU JUL 20 2017 FLZ068-168-202115- Coastal Palm Beach County FL-Metro Palm Beach County FL- 433 PM EDT THU JUL 20 2017 ...Significant Weather Advisory for 45 to 55 mph winds and small hail for east central Palm Beach County Until 515 PM EDT... * At 433 PM EDT...Doppler radar was tracking a strong thunderstorm over Greenacres, or near Lake Worth. This storm was nearly stationary. * The primary impacts will be small hail and gusty winds of 45 TO 55 mph. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... West Palm Beach, Boynton Beach, Wellington, Lake Worth, Palm Beach, Greenacres, Palm Springs, Lantana, Atlantis, Haverhill, Cloud Lake, Palm Beach International Airport, Gun Club Estates, Royal Palm Estates, Downtown West Palm Beach, Lake Belvedere Estates, Lake Clarke Shores, Hypoluxo, South Palm Beach and Manalapan. LAT...LON 2657 8003 2654 8013 2666 8020 2673 8003 TIME...MOT...LOC 2033Z 252DEG 4KT 2663 8012 JT
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:06 AM EDT | Special Marine Warning | MFL | 39 min | |
| Jul 20, 12:05 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Jul 20, 3:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 53 min |
| Jul 20, 3:43 PM EDT | Special Weather Statement | MFL | Martin | 47 min |
| Jul 20, 4:26 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.